MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM DRILL BIT/MQC FOR GLIDING HOLE/48MM; BIT, DRILL

SYNTHES GMBH 1.5MM DRILL BIT/MQC FOR GLIDING HOLE/48MM; BIT, DRILL
Catalog Number 03.130.212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure a 1.5 mm drill bit was fractured during drilling.The problem was immediately resolved by removing the bit together with the fragment and using another bit with the same characteristics.The surgery was successfully completed.There were no impact to the patient or alterations in the surgical times.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: photo investigation: the device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs attached don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part:03.130.212.Lot:f-27008.Manufacturing site: werk selzach.Supplier:sphinx werkzeuge ag.Release to warehouse date: 29 apr 2019.Expiration date; na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MQC FOR GLIDING HOLE/48MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24182966
Report Number8030965-2026-00894
Device Sequence Number9510815
Product Code HTW
UDI-Device Identifier07611819690639
UDI-Public(01)07611819690639(10)F-27008
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.212
Device Lot NumberF-27008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown